Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Allergies & Asthma Anyone?
    avatar
    missist posted:
    I was just wondering are allergies & asthma fibro things too?
    cuz I was thinking--it was all about the same time that I started to have fibro that those cropped up too.
    Reply
     
    avatar
    dollbug responded:
    Hello Mary....I know that my allergies started about the same time that I met up with the wrath of the dragon....never had problems before....the first couple of years were the worse...I had problems, major problems with my sinuses but not much with my eyes...this year has been something else though....but only with my eyes...they sting, burn, water and then get really dry...when this happens I can hardly focus...I have been taking pills now for several weeks...which indeed help...once in a while I will forget to take it and I can soon know that I forgot. It seems like it is always something to deal with and with me it is not always the same thing. I do not exactly understand why but regardless we have to deal with whatever we are faced with...whether we like it or not.

    I hope you can find something that will help you cope better soon.

    Take care.


    MiMi
    IN GOD WE TRUST....MAY GOD BLESS AND GUIDE AMERICA....

     
    avatar
    missist replied to dollbug's response:
    mimi- i asked this because I do take zyrtec, also nasonex or ? generic spray, and advair--which I want to find something cheaper--also an inhaler sometimes.

    I find if I miss a dose or 2 of the zyrtec I get something almost like vertigo-- which I attribute to my ears, then get cold sypmtoms that go away as soon as I get a couple doses in me.

    so weird. I ran out the other day and didn't remember it--and today I was driving and got the familiar feeling like being carsick and like i have to go get those pills before I go home! that's how fast I get sick. so i wonder if its zyrtec withdrawal or allergy symptoms--I think maybe a little of both--cuz I went on zyrtec when I was having lots of sinus/ear problems and hives for no reason. Its been several yrs since I started it.
     
    avatar
    CORYSGIRL30 replied to missist's response:
    Have you tried Singulair tablets? I believe Montelukast is the generic name. My son takes it once per day to help prevent asthma attacks, it also helps with the sinuses.
    Julie
     
    avatar
    missist replied to CORYSGIRL30's response:
    Hi I did try singulair--gave me terrific headaches. My daughter had the same reaction to them. In any case I was just wondering if allergy & asthma is part of fibro. Sounds like it may well be.
     
    avatar
    BetteK responded:
    I used to get vertigo too. Hey in 41 years of FM, I think I've had a little of all of it. My doctor said it was an inner ear problem and prescribed Antivert. It's available in a generic and I think it's under $5. For about 4 years, I carried the pills in my purse all the time. That way I never got stranded at work.

    It's been over 10 years since I had an attack, but I would call my doctor's office and have the Rx faxed to my nearest pharmacy if it ever happened again. It was awful. Dizziness, nausea, vomiting, not being able to stand without holding onto a wall or furniture. Antivert works.

    BetteK
     
    avatar
    missist replied to BetteK's response:
    thanks BetteK I will write that one down. I think though for me, it is related to the zyrtec. if I just get back in sinc with it--the symptoms disappear.


    Helpful Tips

    For All our new members
    Welcome all new members, I want you to understand how important it is to be o.k. with coming here to lift your spirits and release ... More
    Was this Helpful?
    403 of 430 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.